| Model Number |
M00547100 |
| Medical Device Problem Codes |
Leak/Splash (1354); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was prepared for an endoscopic retrograde cholangiopancreatography (ercp) and gallstone removal procedure to be performed on (b)(6) 2022.During preparation of the device, the irrigation canal was tested with a physiological solution and the solution came through a fissure in the canal.A replacement device was not available.The procedure was cancelled and will be rescheduled in (b)(6) 2022.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Correction: block h6 (device codes), h10 (additional mfr narrative).Block h6: impact code f05 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned extractor pro retrieval balloon was analyzed, and a visual evaluation noted no damages to the catheter or balloon.Microscopic inspection noted a hole in the catheter in the distal section of the bifurcation.A functional evaluation was performed and the balloon was inflated to its recommended inflation volumes without a problem.No leaks, holes or pinholes were noted and the balloon was able to hold pressure.However, during functional inspection of the lumens in the injection port, a leak was noted.A thermal camera inspection and x-ray analysis were also performed to verify and further characterize the leak in the injection lumen.Bubbles in the bifurcation section were noted but it was not possible to identify the leak.Cross section inspection was performed to confirm voids in the bifurcation but, the leak was not confirmed.No other problems with the device were noted.The reported event of balloon leak was not confirmed.However, functional inspection of the lumens in the catheter injection port noted a hole and leak.The hole found in the catheter is likely to have occurred due to factors encountered during the procedure: handling of the device, physician technique, interaction with other devices, procedural difficulties, or patient anatomy.It is possible that interaction with any surface could create friction and cause a hole during the procedure.Therefore the most probable root cause is "adverse event related to procedure." a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.